MAUDE Adverse Event Report: CAREFUSION, INC BD¿ WHITACRE SPINAL ANESTHESIA TRAY; ANESTHESIA CONDUCTION KIT

CAREFUSION, INC BD¿ WHITACRE SPINAL ANESTHESIA TRAY; ANESTHESIA CONDUCTION KIT
Catalog Number 405672
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma / 510(k)#: enforcement discretion.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the "bupivacaine" in the bd¿ whitacre spinal anesthesia tray "was ineffective", and there were ¿some delays in the procedure¿ as a result.There was no report of medical intervention or patient harm.
 
Additional Manufacturer Narrative
Investigation summary: zero photos or samples were received in the columbus plant for evaluation therefore failure mode could not be verified and root cause could not be determined.A device history record review of all applicable manufacturing records for lot: 0001263336 did not identify any issues that may have contributed to the reported failure mode.Investigation conclusion: over a period of more than 10 years, no test result from samples returned due to ineffective anesthesia has ever failed to meet specifications.The causes of ineffective anesthesia have been well documented in clinical literature for many years.Whereas a strong history of testing has supported that drug potency is not the cause, the actual cause may not always be ascertained.Bd has a long history of test results to support that drug potency issues have not been the cause of ineffective anesthesia events reported to bd through the complaint system.Rationale: as a preventive action, the vendor of the applicable drug component (hospira / pfizer) will be notified of the reported failure mode from the customer.Likewise, the complaint will be entered into the complaint management system and will be tracked & trended for future occurrences and reviewed/investigated through the quality data analysis (qda) process if an adverse trend is identified.
 
Event or Problem Description

Brand Name
BD¿ WHITACRE SPINAL ANESTHESIA TRAY
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
MDR Report Key8190533
Report Number1625685-2018-00066
Device Sequence Number16804480
Product Code CAZ
UDI-Device Identifier00382904056728
UDI-Public00382904056728
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
SEE H.10.
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Catalogue Number405672
Device Lot Number0001263336
Initial Date Received by Manufacturer 11/29/2018
Supplement Date Received by Manufacturer11/29/2018
Initial Report FDA Received Date12/21/2018
Supplement Report FDA Received Date01/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;